Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Can medicine affect seizures

11/05/2001

Question:

I have a question about the medication Geodon schizophrenia medicine) this medicine was prescribed to me in order to treat paroxysml dystonia I also have frontal lobe seizures I was told in the past by a physician no longer seeing to never let any one give me a mind altering drug. What would be the dangers of taking this type of medication on the seizures and if known the dystonia? I do not have schizophrenia it was just being prescribed for the movement disorder. What are the risks of taking this type of medicine?

Answer:

Geodon (ziprasidone) is a novel neuroleptic medication that is primarily used in the treatment of schizophrenia. Seizures have been reported on this medication, although rarely. Its use in paroxysmal dystonia is rather unusual. In fact, it can also cause a form of dystonia (tardive dystonia) although this side effect is also not very common.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Arif Dalvi, MD
Assistant Professor
College of Medicine
University of Cincinnati